Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2004, 2:49 PM EDT for Collier County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 4, 2004, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS52 KMFL 041849
SVRMIA
FLC021-041945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STORM CAPABLE OF PRODUCING LARGE HAIL LOCATED 8 MILES NORTHWEST
OF ROCK ISLAND JUST NORTH OF I-75 OVER CENTRAL COLLIER COUNTY.
THE STORM WAS NEARLY STATIONARY.
* THE STORM WILL AFFECT...
MILES CITY.
LARGE HAIL IS LIKELY WITH THIS STORM DAMAGING WINDS ARE ALSO
POSSIBLE.57
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 2622 8150 2631 8147 2631 8137 2624 8125
2610 8130 2606 8138 2618 8155
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT FRI JUN 4 2004 .DISCUSSION...THE UPPER WAVE WILL KEEP THE AFTERNOON CONVECTION ACTIVE INTO TONIGHT AND FAVOR THE EASTERN ZONES. WITH THE BIGGER UPPER TROUGH STILL REMAINING OVER THE AREA ON SATURDAY WE SHOULD SEE A REPEAT FOR THE MOST PART OF WHAT HAS HAPPENED TODAY. THE TROPICAL WAVE IN THE CARIBBEAN NOW APPEARS TO BE EXPECTED EARLIER. PROBABLY MOVING SOUTH OF US AND INTO THE GULF OF MEXICO SUNDAY NIGHT. SO MIGHT NEED TO UP THE NIGHTTIME PROBABILITIES FOR THE EAST COAST ZONES. OTHERWISE EVERYTHING ELSE SEEMS TO BE DEVELOPING AS EXPECTED. THE TRANSITION DAY STILL SHOULD BE THE BEGINNING OF THE WEEK. THERE IS ANOTHER WAVE IN THE ATLANTIC THAT COULD AFFECT OUR AREA LATE IN THIS FORECAST CYCLE. HOWEVER FOR THE MOST PART WE WILL BE UNDER THE INFLUENCE OF AN ATLANTIC RIDGE WITH THE RIDGELINE TO OUR NORTH THROUGH MOST OF NEXT WEEK. WILL IGNORE ANY POSSIBLE UPPER TROUGH DEVELOPMENT OVER THE GULF OF MEXICO LATE IN THE PERIOD UNTIL THERE IS A GOOD REASON TO BELIEVE SOME UPPER CIRCULATION HAS STARTED TO DEVELOP OVER THE EASTERN PACIFIC AND MEXICO. && .MARINE...WINDS SHOULD BEGIN TO INCREASE SOME WITH THE RETURN OF THE ATLANTIC RIDGE NEXT WEEK. SO WILL STILL HAVE MAINLY 15 KNOT WINDS AND SOME HIGHER SEAS AS A RESULT. && .FIRE WEATHER...AFTERNOON THUNDERSTORMS SHOULD CONTAIN A GOOD DOSE OF RAIN ALONG WITH ANY LIGHTNING. THIS SHOULD GRADUALLY STAMP OUT THE DRY SPOTS OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 77 89 / 40 60 40 50 FORT LAUDERDALE 78 90 77 89 / 20 50 30 50 MIAMI 78 90 77 90 / 20 50 30 50 NAPLES 73 89 74 90 / 20 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 4, 4:55 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066-067-069>071-073-075-042200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 455 AM EDT FRI JUN 4 2004 .DAY ONE..TODAY ...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS... SEA BREEZE CONVERGENCE...IN COMBINATION WITH A WEAK TROUGH OF LOW PRESSURE...IS EXPECTED TO INITIATIA THUNDERSTORMS THIS AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL LIKELY DEVELOP OVER INTERIOR SECTIONS AND THEN MOVE SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN CAN BE EXPECTED WITH THESES STORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FLZ068-072-074-042200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 455 AM EDT FRI JUN 4 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE WITH LOCALLY HEAVY RAINS THIS AFTERNOON... ...HIGH RISK OF WATERSPOUTS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER INTERIOR SECTIONS THIS AFTERNOON. THESE STORMS WILL THEN MOVE SLOWLY EAST OVER THE EASTERN METRO AREAS THROUGH THE EVENING HOURS. A FEW OF THESE STORMS COULD BECOME STRONG WITH DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. LIGHT SOUTHEAST WINDS WILL ALSO RESULT IN A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING AS WELL AS LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 4, 1:11 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 111 PM EDT FRI JUN 4 2004 FLZ071-072-041745- BROWARD METROPOLITAN-WESTERN BROWARD- 114 PM EDT FRI JUN 4 2004 ...SIGNIFICANT WEATHER ADVISORY... AT 113 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 3 MILES SOUTHWEST OF THE I-75 AND OKEECHOBEE ROAD INTERCHANGE. THIS STORM WAS MOVING SLOWLY NORTHEASTWARD AT 5 MPH. SMALL HAIL AND STRONG WINDS TO 40 MPH ARE LIKELY WITH THIS STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Special weather statement, Jun 4, 1:30 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT FRI JUN 4 2004 FLZ067-068-071-072-041800- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD- 130 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORMS ACROSS SECTIONS OF PALM BEACH AND BROWARD COUNTIES... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST PALM BEACH COUNTY...NORTH OF CALOOSA...SOUTHWEST THROUGH WELLINGTON...TO WEST OF THE I-75 AND THE US-27 INTERSECTION IN BROWARD COUNTY...AND INTO THE EVERGLADES WEST OF PEMBROKE PINES AND MIRAMAR BY ABOUT 5 TO 10 MILES. THE LINE OF STORMS IS REMAINING NEARLY STATIONARY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS IN EXCESS OF 40 MPH PARTICULARLY ACROSS SOUTH CENTRAL PALM BEACH AND CENTRAL BROWARD COUNTIES THROUGH 2 PM. RESIDENTS IN THE VICINITY OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. PS
Special weather statement, Jun 4, 2:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT FRI JUN 4 2004 FLZ067-068-071-072-041830- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD- 200 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORMS ACROSS SECTIONS OF PALM BEACH AND BROWARD COUNTIES... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST PALM BEACH COUNTY...FROM JUST WEST OF WEST PALM BEACH...SOUTHWEST THROUGH WELLINGTON...TO WEST OF THE I-75 AND THE US-27 INTERSECTION IN BROWARD COUNTY...AND INTO THE EVERGLADES WEST OF PEMBROKE PINES AND MIRAMAR BY ABOUT 5 TO 10 MILES. THE LINE OF STORMS IS REMAINING NEARLY STATIONARY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS IN EXCESS OF 40 MPH PARTICULARLY BETWEEN WELLINGTON AND WEST PALM BEACH...AND JUST TO THE WEST OF CORAL SPRINGS THROUGH 230 PM. RESIDENTS IN THE VICINITY OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. PS
Special weather statement, Jun 4, 2:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT FRI JUN 4 2004 FLZ067-068-071>074-041915- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE- 232 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORMS CONTINUE FROM PALM BEACH COUNTY THROUGH BROWARD COUNTY...AND INTO FAR NORTH CENTRAL MIAMI-DADE COUNTY... AT 233 PM...THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES WEST OF STATE ROAD 27 ON THE BROWARD AND MIAMI-DADE COUNTY LINE. MOVEMENT OF THE STORM WAS NEARLY STATIONARY. HAIL AND GUSTY WINDS TO 40 MPH ARE LIKELY WITH THIS STORM. OTHER STORMS WILL CONTINUE TO AFFECT MUCH OF WESTERN BROWARD COUNTY INTO CENTRAL PALM BEACH COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE STORMS THIS AFTERNOON. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Special weather statement, Jun 4, 2:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT FRI JUN 4 2004 FLZ070-041915- EASTERN COLLIER- 242 PM EDT FRI JUN 4 2004 ...STRONG THUNDERSTORM 20 MILES EAST OF NAPLES IN COLLIER COUNTY... AT 143 PM...DOPPLER RADAR INDICATED AN INTENSE THUNDERSTORM LOCATED 20 MILES EAST OF NAPLES...OR ABOUT 8 MILES NORTHWEST OF ROCK ISLAND...JUST NORTH OF I-75. THIS STORM IS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS TO 50 MPH. THE STORM IS NEARLY STATIONARY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Jun 4, 5:18 PM EDT | Special Marine Warning | MFL | 72 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.